Constantly tired

Options
Barb5454
Barb5454 Member Posts: 125

Hi everyone

im 4 years post treatment . I had 2nd stage anal cancer

its been awhile since I've been on here and this place has always been encouraging for me

as the years have gone by I'm getting increasingly fatigued to the point where it is 

debilitating . i have central sleep apnea and the drs say it has to do with the chemo i had

i have been through a lot of tests and they have found nothing . Ill sometimes fall asleep

 and not know it. i have to take meds to keep me awake. I'm at my wits end

I am going to see a neurologist. 

Has anyone gone through the same thing .oh and I'm on a plant based diet.

thanks 

Barb 

ps I was told the type of treament we have all had is the mosT aggressive treatment

other than stem cell transplant . Is this true 

Comments

  • mp327
    mp327 Member Posts: 4,440 Member
    edited April 2017 #2
    Options
    Barb

    Hi!  I have thought of you often and wondered how you were doing.  I'm sorry to hear about the extreme fatigue.  I really don't have any advice on that.   I suffer from chronic insomnia, but don't fall asleep during the day.  This has become the norm for me since going through treatment in 2008.  Is your type of sleep apnea different than the type treated with a C-PAP machine?  I hope you can get some help from the neurologist.  When I had to have surgery in 2010 to remove 3 anal condylomas, my breathing stopped while I was sedated, just like it does in a person with sleep apnea.  I was referred for a sleep study, which was a total waste, as I was totally unable to fall asleep.  Here's hoping you get some answers!

    Martha    

  • Phoebesnow
    Phoebesnow Member Posts: 600 Member
    Options
    Fatigue

    hi Barb,

     

    have you checked your vitamin b12 levels?  I was very deficient!  B12 can cause many neurological symptoms.

     

    I am still suffering from fatigue 6 years out.  I do have neurological issues.  I have ataxia and possible Multiple system atrophy.  At first I thought the fatigue was from the treatment, maybe it is a combination of both.  I feel for you as everyday is a battle. It is possible that the ataxia came from treatment as it is a possible side effect, but I was having some very mild neurological symptoms 3 years prior to treatment but even that could have been a symptom of the cancer.  I hope you find some answers.  My ataxia could also have come from minocycline an antibiotic that I was using to treat cystic acne, but if that was the case it should have reversed after I stopped taking the minocycline.

     

    Be very careful of the drugs that you take as one of them could be causing the narcolepsy.  Check the side effects.

     

    please keep in touch and let us know the outcome of your visit with the neurologist.

  • mxperry220
    mxperry220 Member Posts: 493 Member
    Options
    Meds

    You might have your doctors review any meds you might be taking if they have not done so.  I had Stage 2 anal cancer and finished treatments in January 2009.  I was constantly fatigued even though I got plenty of rest.  Within the last year I had my cholesterol meds changed for the third time and most of my fatigue disipated.  I am taking Zetia now.  I was taking generic meds.  One was Simvistatin and the other was Atrovastatin.  Zetia is a non statin med.  I might be some of your meds if you are taking them are now having a reaction with your body where they may not have before your treatments.

    Mike